MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE

INTUITIVE SURGICAL, INC DAVINCI SI; SURGEON SIDE CONSOLE
Model Number 380610-14
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the left master tool manipulator (mtml) to resolve the issue.The system was tested and verified as ready for use.Intuitive surgical, inc.(isi) has requested the return the mtm involved in this complaint to perform failure analysis.At the time of this report, the product has not been received.
 
Event or Problem Description
It was reported that during a da vinci-assisted malignant hysterectomy surgical procedure, the system had a 23025 error.The customer stated that the left master tool manipulator (mtml) suddenly became unusable.The customer had already power cycled the system, and the error returned.Intuitive surgical, inc.(isi) technical support engineer (tse) asked the surgeon to exercise the mtml in every angle while the system was off.The tse warned the surgeon that the mtml fault could return at any time without prevention and that the mtml had to be replaced.The error returned after a new restart and no other surgeon side console (ssc) was available at the hospital site.The procedure was converted to laparoscopic surgery with no reported injury.Intuitive surgical, inc.(isi) followed up with the surgeon and obtained the following additional information: the surgeon confirmed that system functionality was checked upon powering on the system, and the system initially powered on without errors.The procedure could be continued laparoscopically with the robot.There was no problem for the patient apart from a secondary anemia on an uncollected parietal hematoma.
 
Additional Manufacturer Narrative
The master tool manipulator (mtm) was returned and triggered error 23025 during sine cycle testing.The axis 3 motor and motor cable will be replaced as a fix.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DAVINCI SI
Common Device Name
SURGEON SIDE CONSOLE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20231229
Report Number2955842-2024-19357
Device Sequence Number8042362
Product Code NAY
UDI-Device Identifier00886874110683
UDI-Public(01)00886874110683
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380610-14
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale